Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 26, 2009, 1:20 PM EST for 5 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 1:20 PM EST (18:20 UTC)
- Expired
- Feb 26, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 261820 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 120 PM EST THU FEB 26 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR MUCH OF WEST CENTRAL FLORIDA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... .RELATIVE HUMIDITY VALUES THIS AFTERNOON HAVE DROPPED TO NEAR OR BELOW 35 PERCENT. IN ADDITION...WINDS ARE GUSTY...WITH SPEEDS UP AROUND 15 MPH WITH HIGHER GUSTS. FLZ043-048-049-051-052-055>057-060>062-065-262300- /O.NEW.KTBW.FW.W.0028.090226T1820Z-090226T2300Z/ SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 120 PM EST THU FEB 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 8:07 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 8:07 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 807 AM EST THU FEB 26 2009 .DISCUSSION...ISOLATED EARLY MORNING FOG OR HAZE IS NOW GONE...LEAVING PARTLY SUNNY SKIES WHICH WILL CONTINUE TODAY. SURFACE RIDGE AXIS ACROSS FL PANHANDLE AND SOUTH GA WILL REMAIN IN PLACE TODAY WITH EASTERLY WINDS. TEMPERATURES ON TRACK TO REACH MID 70S TO NEAR 80 FROM NORTH TO SOUTH. FORECAST LOOKS GOOD AND NO UPDATE PLANNED. && .AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24 HOURS. && .MARINE...SURFACE RIDGE AXIS NORTH OF THE COASTAL WATERS KEEP EASTERLY WINDS IN PLACE BUT WITH A WEAKENING GRADIENT THAT ALLOWS WINDS TO DROP...AND SHIFT TO ONSHORE NEAR THE COAST...THIS AFTERNOON. NEXT FORECAST OUT AROUND 930 WITH ONLY MINOR ADJUSTMENTS TO WIND DIRECTION THIS AFTERNOON, && .FIRE WEATHER...SOME LOW HUMIDITY AGAIN THIS AFTERNOON BUT WITH LIMITED DURATIONS...THE SOUTH HALF COULD SEE UP TO 3 HOURS BELOW 35 PERCENT. NO CONCERNS FOR THE WEEKEND. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...17/PETRO
Hazardous weather outlook, Feb 26, 4:10 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 410 AM EST THU FEB 26 2009 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-262115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS- 410 AM EST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY VALUES MAINLY OVER INTERIOR PORTIONS OF THE AREA COULD RESULT IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. DURATIONS OF HUMIDITIES BELOW 35 PERCENT ARE EXPECTED TO BE LESS THAN 4 HOURS THIS AFTERNOON...THEREFORE NO WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORM ACTIVITY WILL DEVELOP SATURDAY EVENING AND INTO SUNDAY MORNING AS A FRONT APPROACHES THE STATE. ...WIND AND SEA IMPACT... BOATING CONDITIONS WILL DETERIORATE LATE SATURDAY AND SUNDAY WITH WINDS INCREASING WITH A FRONTAL PASSAGE. ADVISORY LEVELS COULD BE REACHED EARLY SUNDAY. MARINERS SHOULD REMAIN WELL INFORMED OF POTENTIAL HAZARDS FOR SMALL CRAFT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 22
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:34 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands | 9 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.